Coroner - drugs killed Aston man

A FORMER heroin addict died after taking methadone and drinking alcohol an inquest heard.

Michael Eadon, 31, of Ashley Grove, Aston, was found dead in his bedroom by his father on 17th July last year.

The inquest in Rotherham on Wednesday heard that Mr Eadon had been a heroin user 10 years ago.

But for the last seven years he was using methadone and was under the supervision of a drugs worker and his GP.

The inquest heard that in April last year, Mr Eadon was admitted to hospital suffering with alcoholic liver disease. On being discharged he was advised to stay away from alcohol.

Pathologist Anju Nijhawan said that during the post mortem she found the liver was ‘massively enlarged’ and yellow in colour.

Toxicologist Stephen Morley told the inquest that alcohol, methadone and codeine were found in Mr Eadon’s system.

Although he said the levels of methadone he found were higher than would be expected in someone who was taking 60mls of the drug per day.

“Either he was taking more methadone that he should have been or there was a build up in his system because his liver was not working properly,” he said.

Mr Eadon’s father, also called Michael, said he went with his son every day to collect his methadone prescription, which he had to take under supervision.

He said that he noticed his son’s health begin to deteriorate in February last year.

“He didn’t seem to be as fit as he used to be and kept complaining of stomach pains,” he said.

“I didn’t know that he was drinking as he must have been drinking it in his room. I didn’t find out about it until after he had died.

The inquest heard Mr Eadon senior went to a hospital appointment on 17th July, retuning at 3.15pm to take his son shopping.

“He said he was tired and asked me to leave him for a couple of hours,” he said.

But at 6.15pm when he went to wake him up, he found his son dead on his bed.

Rotherham Coroner Nicola Mundy said Mr Eadon died from ‘mixed drug toxicity’. She recorded a verdict of misadventure.

“I believe the elevated levels of methadone can be explained by his compromised liver,” she said.

“He was unable to cope with the methadone and the build up created the elevated level.”

“The combination made a dire picture for Mr Eadon. Illicit drugs use did not play a part in his death, it was the combination of prescribed drugs and alcohol.”